Report Herxing Question in PANS / PANDAS (Lyme included) Posted May 11, 2012 Hello, I was reading junkyardjeans post and got me thinking/worried. I read over and over that most(not all) Pandas children have an exacerbation first from strep then go on antibiotics and their symptoms subside. We have never had this happen so I'm concerned that I am doing the right thing. My DS first episode 2008 (he was 8) started after taking antibiotics for bronchitis/ear infection (amoxicillan). He was fine on the antibiotics but then several weeks later began the tics and bizarre behavior. His rolling eye tics were the most frightening. Our pedi checked for Lyme and Strep with a blood test and he neither showed up. His tics/behavior lasted about 4mos then subsided. He was diagnosed with transcient tics. Now in between episodes he had colds/fevers etc without antibiotic use and never developed any more tics or bizarre behavior. 2nd episode summer of 2011 (he was 11) after a few months of stuffy sinuses and post nasal drip/cough he developed an ear infection. He was prescribed Zithromyicin 5 days. Infection cleared no problems but two weeks later he went right into eye rolling tic again and a bit more hyper/not listening and focusing. Back to the Pedi same scenario again he was diagnosed with transcient tics. So now I have this connection with tics/behavior and antibiotic use. I have brought this up with the Pediatrician and asked if he had a reaction to antibiotics and she said that antibiotics would not cause this. My husband tells me to stop with this association of the two because I have been told by two doctors that this could not be caused by the antibiotics. I also understand that this is an autoimmune problem so his antibodies could have caused the delayed tics/behavior. Anyway reading junkyardjeans post today made me think, is it possible that my son was herxing after taking the antibiotics? He didn't have any problems with the antibiotics while taking them. We just saw Dr B last week and he prescribed Augmentin but changed it to Zithro because I recalled him getting stomach upset with that when he was younger(before all this). He still has ongoing sinus issues So he was prescribed 200mg in AM and 200mg PM until we see him in June. I will be giving him probiotics as well. He is not having any tics/ or behavior issues right now and I'm just a bit worried that this treatment may bring them back on. He only has a few weeks left of school and it's his last year there so I want him to enjoy it and not struggle with tics and hyper/focusing issues. Sorry for the long story (this is why I don't post often, haha). If anyone has had similar experience, or if this could be herxing from the antibiotics please let me know.